# SDR CA010321010

- Difficulty date: December 18, 2000
- Submitted: March 28, 2001
- Operation: General aviation
- Make and model: Doug DC-9-32
- Aircraft time: 67,082 hours
- Engine: Pwa JT8D7B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Condition: Failed
- Location: Lt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT REJECTED TAKEOFF ON ROLL DUE TO THE EPR INDICATION THAT WENT FROM 2.01 DOWN TO 1.6 (ENGINE PRESSURE RATIO). FLIGHT ATTENDANT REPORTED HEARING A LOUD BANG. ENGINE CONTAINED. MECHANIC FOUND EVIDENCE OF DAMAGE TO THE TURBINE SECTION. REPLACED LT ENGINE. ENGINE UNDER INVESTIGATION FOR FINAL REPORT. SHOP INDUCTION DATE: JANUARY 17, 2001.THE ENGINE WAS DISASSEMBLED AT GE CELMA SHOP, THE SECOND STAGE BLADES FAILED CAUSING DAMAGE IN THE REST OF LPT BLADES AND VANES. A SAMPLE OF THESE FAILED BLADES WERE SENT TO THE MATERIALS LABORATORY AND OVERTEMPERATURE WAS DETECTED. THE OVERTEMPERATURE COULD BE CAUSED BY A HOT START OR BE A CONSEQUENCE OF THE FAILURE.
